Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 85, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 8, 2007, 12:40 AM CDT for Tulsa County, Wagoner County, Oklahoma. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 8, 2007, 12:40 AM CDT (05:40 UTC)
- Expired
- Sep 8, 2007, 3:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 21 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 2:20 AM CDT | FLASH FLOOD | Tulsa, OK | KTUL REPORTED 46TH AND SHERIDAN CLOSED DUE TO 3-4 FEET OF WATER OVER THE ROAD |
| Sep 8, 3:00 AM CDT | FLASH FLOOD | Tulsa, OK | TULSA PD REPORTED NUMEROUS VEHICLES STRANDED IN FLOOD WATERS ACROSS THE CITY |
| Sep 8, 3:35 AM CDT | FLASH FLOOD | 2 E Broken Arrow, OK | ROADS FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 5.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 985 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 080541
FFWTSA
OKC143-145-080845-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1240 AM CDT SAT SEP 8 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TULSA COUNTY IN NORTHEAST OKLAHOMA
WAGONER COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 345 AM CDT
* AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 3 MILES
SOUTH OF SAND SPRINGS TO COWETA TO 4 MILES EAST OF WAGONER...MOVING
NORTHEAST AT 10 MPH. RADAR INDICATES THAT ONE AND A HALF TO TWO
INCHES OF RAIN HAVE ALREADY FALLEN. ANOTHER 2 INCHES WILL BE
POSSIBLE THROUGH 345 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...ONETA...BROKEN ARROW...TULSA...SPERRY...OWASSO AND
COLLINSVILLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3587 9602 3588 9574 3584 9526 3596 9529
3603 9522 3608 9521 3608 9557 3616 9562
3617 9577 3617 9582 3643 9581 3643 9601
3617 9601 3616 9627 3609 9628 3609 9602
$$1 follow-up statement
000
WGUS74 KTSA 080706
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
206 AM CDT SAT SEP 8 2007
OKC143-145-080845-
WAGONER OK-TULSA OK-
206 AM CDT SAT SEP 8 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR TULSA
AND WAGONER COUNTIES...
AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS THE
WARNED AREA. THE HEAVIEST ACTIVITY WAS OCCURRING FROM JENKS TO
OWASSO AND ACROSS THE CITY OF TULSA WHERE 2 INCH PER HOUR RAINFALL
RATES WERE OCCURRING. THREE TO FOUR INCHES OF RAIN HAVE OCCURRED
ACROSS PORTIONS OF TULSA COUNTY SINCE MIDNIGHT WITH ANOTHER 2 TO 3
INCHES LIKELY ACROSS TULSA AND WAGONER COUNTIES BY 3 AM.
3 INCHES OF RAIN WERE MEASURED AT THE NATIONAL WEATHER SERVICE
OFFICE IN TULSA BETWEEN 1230 AM AND 2 AM. RAINFALL RATES SUCH AS
THESE WILL CAUSE FLASH FLOODING...ESPECIALLY IN URBAN AREAS AND LOW
LYING AREAS.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE COLLINSVILLE...SPERRY...OWASSO...BROKEN ARROW...SAND SPRINGS
AND TULSA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN.
LAT...LON 3587 9602 3588 9574 3584 9526 3596 9529
3603 9522 3608 9521 3608 9557 3616 9562
3617 9577 3617 9582 3643 9582 3643 9601
3617 9601 3616 9627 3609 9628 3609 9602
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 9:21 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Sep 7, 9:21 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
921 PM CDT FRI SEP 7 2007
.DISCUSSION...
REGIONAL SFC ANALYSIS SHOWS SYNOPTIC SFC FRONTAL ZONE DRAPED FROM
NE KANSAS INTO OK PANHANDLE...BEST REFLECTED IN DEW POINT
ANALYSIS. OCCASIONAL SHOWERS AND THUNDERSTORMS HAVE BEEN
DEVELOPING THROUGH THE EVENING ALONG AN APPARENT BOUNDARY FROM
APPROX KHBR-KMLC. AREA NORTH OF THIS BOUNDARY AND SOUTH OF FRONT
WILL BE THE FOCUS OF HEAVIEST RAINS OVERNIGHT AS MOISTURE
TRANSPORT INCREASES OVERNIGHT WITH NOCTURNAL STRENGTHENING OF LOW
LEVEL JET. FOR THE MOST PART THIS WILL OCCUR AFTER MIDNIGHT WHEN
LOW LEVEL JET BEGINS TO VEER TO SW DIRECTION...AT WHICH TIME 00Z
RUC SHOWS STRONG MOISTURE TRANSPORT INTO NE OKLAHOMA AND NW
ARKANSAS ALONG 305-310K ISENTROPIC SFC. SHOULD BE A TIGHT
GRADIENT IN PRECIP CHANCE AND RESULTANT QPF JUST SOUTH OF I-40.
00Z OUN SOUNDING PRECIP H2O VALUE IN EXCESS OF 2 INCHES...SO
NEEDLESS TO SAY PLENTY OF MOISTURE AVAILABLE. ALL THIS AMOUNTS TO
A REAL FANCY WAY OF SAYING THAT FLASH FLOOD WATCH WILL BE LEFT AS
IS. WILL SEND AN UPDATE TO REFLECT CURRENT POP TRENDS BUT NO MAJOR
CHANGES TO THE GOING FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 73 82 71 87 / 100 90 60 30
FSM 74 85 72 85 / 70 90 80 60
MLC 74 85 72 84 / 70 70 70 40
BVO 70 81 66 86 / 90 80 40 20
FYV 70 81 68 82 / 90 90 80 50
BYV 70 79 68 82 / 90 90 80 60
MKO 73 83 71 85 / 90 90 70 40
MIO 70 81 67 85 / 100 80 50 20
F10 73 84 71 84 / 100 80 60 40
HHW 73 87 73 86 / 30 50 50 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072.
AR...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020.
&&
SHORT TERM...14
LONG TERM....99Hazardous weather outlook, Sep 7, 3:07 PM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
307 PM CDT FRI SEP 7 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
257 PM CDT FRI SEP 7 2007
...SIGNIFICANT RAINFALL EXPECTED WITH POTENTIAL FLOODING OVER PARTS
OF THE AREA THROUGH SUNDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...ENTIRE REGION.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST AND EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTH OF A LINE FROM OKEMAH OKLAHOMA TO
HUNTSVILLE ARKANSAS.
HEAVY RAIN.
RISK...ELEVATED.
AREA...NORTHEAST AND EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTH OF A LINE FROM OKEMAH OKLAHOMA TO
HUNTSVILLE ARKANSAS.
DISCUSSION...
A COLD FRONT WILL PROGRESS TO NEAR THE KANSAS/OKLAHOMA BORDER TODAY. A
VERY MOIST AND MODERATELY UNSTABLE AIR MASS IS IN PLACE ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AHEAD OF THE FRONT.
SURFACE-BASED THUNDERSTORMS WILL DEVELOP ALONG AND SOUTH OF THE
FRONT THIS AFTERNOON. ALTHOUGH MOST CONVECTIVE ACTIVITY IS
EXPECTED TO BE MULTI-CELLULAR...THE AMOUNT OF INSTABILITY COMBINED
WITH A DECENT AMOUNT OF LOW LEVEL WIND SHEAR COULD RESULT IN SOME
STORM-SCALE ORGANIZATION WITH LARGE HAIL AND STRONG DOWNBURST WINDS
POSSIBLE IN THE STRONGEST STORMS.
DUE TO THE TROPICAL NATURE OF THE ATMOSPHERE OVER THE REGION...
THUNDERSTORMS WILL BE PROFICIENT HEAVY RAIN PRODUCERS. EXCESSIVE
RAINFALL AND FLASH FLOODING IS POSSIBLE ACROSS NORTHEASTERN AND
EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS THROUGH TONIGHT AND
THUS A FLASH FLOOD WATCH IS IN EFFECT GENERALLY ALONG AND NORTH OF
I-40.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE COLD FRONT MOVING INTO THE NORTHERN PORTION OF OKLAHOMA TODAY
WILL VERY SLOWLY PROGRESS SOUTHWARD THIS WEEKEND AND EARLY NEXT
WEEK. MOIST AND UNSTABLE AIR WILL CONTINUE TO BE PLENTIFUL ALONG
AND AHEAD OF THE FRONT AND THUS WIDESPREAD SHOWER AND THUNDERSTORM
ACTIVITY WILL PERSIST OVER THE REGION AS THE FRONT MOVES ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. DRIER AIR IS EXPECTED TO
SPREAD INTO THE SOUTHERN PLAINS BY THE MIDDLE OF NEXT WEEK ENDING
THE RAIN CHANCES.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Sep 7, 8:58 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
858 PM CDT FRI SEP 7 2007
OKZ054-080300-
OSAGE OK-
858 PM CDT FRI SEP 7 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE
AT 858 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF FORAKER...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHIDLER...OKESA...PEARSONIA...
BIGHEART...FORAKER...HULAH AND GRAINOLA.
THIS STORM IS PRODUCING VERY HEAVY RAIN AND POSSIBLY SOME SMALL
HAIL. ONE TO TWO INCHES OF RAIN IS POSSIBLE FROM THIS STORM AS IT
MOVES ACROSS NORTH OSAGE COUNTY.
LAT...LON 3699 9669 3677 9670 3669 9601 3698 9601Special weather statement, Sep 7, 10:09 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1009 PM CDT FRI SEP 7 2007
OKZ054>056-080400-
NOWATA OK-OSAGE OK-WASHINGTON OK-
1009 PM CDT FRI SEP 7 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHWESTERN NOWATA...NORTHERN WASHINGTON AND NORTHEASTERN OSAGE
AT 1009 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES NORTH OF BIGHEART...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WANN...BIGHEART...HULAH...
DEWEY AND COPAN.
THIS STORM IS PRODUCING HEAVY RAIN OF OVER AN INCH IN LESS THAN AN
HOUR. SMALL HAIL AND BRIEF GUSTY WINDS ARE ALSO POSSIBLE.
LAT...LON 3700 9629 3677 9628 3676 9572 3699 9574Special weather statement, Sep 7, 10:43 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT FRI SEP 7 2007
OKZ064-080445-
CREEK OK-
1043 PM CDT FRI SEP 7 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CREEK
AT 1043 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES WEST OF MILFAY...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BRISTOW...MILFAY...
SLICK...DEPEW...SHAMROCK...DRUMRIGHT AND KELLYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3598 9660 3565 9661 3565 9619 3603 9622Special weather statement, Sep 7, 11:01 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1101 PM CDT FRI SEP 7 2007
OKZ070-080500-
MUSKOGEE OK-
1101 PM CDT FRI SEP 7 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
NORTHERN MUSKOGEE
AT 1101 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES SOUTHEAST OF TAFT...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MUSKOGEE...SUMMIT AND TAFT.
THIS STORM IS PRODUCING VERY HEAVY RAIN. DUE TO ITS SLOW MOVEMENT
LOCAL RAINFALL AMOUNTS OF NEAR 2 INCHES CAN BE EXPECTED NEAR THIS
STORM.
LAT...LON 3577 9560 3560 9556 3567 9531 3581 9533The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:58 PM CDT | Special Weather Statement | TSA | Osage | 62 min |
| Sep 7, 10:09 PM CDT | Special Weather Statement | TSA | Washington | 51 min |
| Sep 7, 10:43 PM CDT | Special Weather Statement | TSA | Creek | 62 min |
| Sep 7, 11:01 PM CDT | Special Weather Statement | TSA | Muskogee | 59 min |
| Sep 8, 3:45 AM CDT | Flash Flood Warning | TSA | Tulsa, Wagoner | 3 hr |
| Sep 8, 3:55 AM CDT | Flash Flood Warning | TSA | Nowata, Washington | 3 hr |
| Sep 8, 5:12 AM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 4 hr |
| Sep 8, 6:48 AM CDT | Flash Flood Warning | TSA | Tulsa | 4 hr |
| Sep 8, 7:00 AM CDT | Flash Flood Warning | TSA | Nowata, Washington | 4 hr |
| Sep 8, 7:34 AM CDT | Flash Flood Warning | TSA | Creek | 3 hr |
| Sep 8, 7:38 AM CDT | Flash Flood Warning | TSA | Rogers | 4 hr |
| Sep 8, 8:58 AM CDT | River Flood Warning | TSA | Ottawa | 60 hr |
| Sep 8, 12:59 PM CDT | Special Weather Statement | TSA | Muskogee | 46 min |
| Sep 8, 1:40 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 65 min |
| Sep 8, 3:15 PM CDT | Flash Flood Warning | TSA | Muskogee | 3 hr |
| Sep 8, 5:28 PM CDT | Special Weather Statement | TSA | McIntosh | 62 min |
| Sep 8, 5:42 PM CDT | Flash Flood Warning | TSA | McIntosh | 4 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.